It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-21-2012, 04:28 PM   #1
Inactive
(male)
 
Join Date: May 2010
Location: North America
Posts: 66
Vocrinthedes HB UserVocrinthedes HB UserVocrinthedes HB UserVocrinthedes HB User
Doxycycline causing unexpected side-effects

Yesterday, I found a tick embedded in my skin, and the doctor immediately put me on doxycycline, 100 mg twice a day. However, it seems I'm reacting like I'm herxing (as in Lyme disease), after reading others' symptoms.

I've been tested for Lyme's three times in the past few years with different types of tests and I've never shown any sign of infection. My temp is usually lower than normal, I have no rashes, no headaches, no stiff necks, no numbness. I've had fibromyalgia all my life, so that blurs with Lyme symptoms - problems getting good sleep, tight painful muscles, overall body ache - but those I've had all my life.

A few hours after my first dose of doxycycline (which was doubled to 200 mg to "start aggressively"), I woke up with a horrible pain in my upper left chest and shoulder area - fearing heart attack, I soon realized that all the pain was actually in my ribs or between them - I thought I had somehow cracked them! A couple of hours after taking a normal dose of aspirin, the pain went away - completely!!! I've never had anything like this before!

But I've also felt drained, exhausted all day, and slept too much, like I've taken a sleeping pill or something. My voice also sounds unusually hoarse. The only good thing is the doxy doesn't make me nauseated when I take it on an empty stomach with a full glass of water - no headache either.

Could I have developed the first stage of Lyme's in just a few days and am I already herxing? Or am I just reacting to doxycycline? I remember taking it before, years ago, for something else, and I just recall that it made me feel "lousy", couldn't wait to finish it off.

Any comments or similar experiences welcome.

Vocrin

Last edited by Vocrinthedes; 05-21-2012 at 04:30 PM.

 
Sponsors Lightbulb
   
Old 05-21-2012, 04:46 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,380
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Doxycycline causing unexpected side-effects

It's pretty unlikely that you're having a lyme reaction a couple days after exposure, because the spirochetes just don't multiply that fast. (Other bacterial infections develop faster)

Digestive problems, heartburn, tiredness, etc are normal side effects of doxycycline. Take it with a full glass of water and sit or stand up straight for at least 30 minutes after taking it.

 
The Following User Says Thank You to janewhite1 For This Useful Post:
Vocrinthedes (05-21-2012)
Old 05-24-2012, 10:08 PM   #3
Inactive
(male)
 
Join Date: May 2010
Location: North America
Posts: 66
Vocrinthedes HB UserVocrinthedes HB UserVocrinthedes HB UserVocrinthedes HB User
Re: Doxycycline causing unexpected side-effects

Quote:
Originally Posted by janewhite1 View Post
...sit or stand up straight for at least 30 minutes after taking it.
I see that the pharmacy's instructions that came with my prescription also say "do not lie down for 30 minutes after taking this medicine."

Why is that?

By the way, my side effects have diminished a lot, except for the stomach ache if I don't eat something. And for some reason, my voice gets very hoarse for a few hours after taking each dose, but there's no difficulty breathing or swallowing.

 
Old 05-26-2012, 12:50 PM   #4
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,380
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Doxycycline causing unexpected side-effects

Doxycycline is hard on the stomach and esophagus. Sitting up straight helps make sure it goes down quickly and easily, and stays down.

 
Closed Thread

Tags
doxycycline



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off





All times are GMT -7. The time now is 01:58 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!